Please use this identifier to cite or link to this item:
Title: Time-optimal parabolic interpolation with velocity, acceleration, and minimum-switch-time constraints
Authors: Lertkultanon, Puttichai
Pham, Quang-Cuong
Keywords: Parabolic trajectories
Issue Date: 2016
Source: Lertkultanon, P., & Pham, Q.-C. (2016). Time-optimal parabolic interpolation with velocity, acceleration, and minimum-switch-time constraints. Advanced Robotics, 30(17-18), 1095-1110.
Series/Report no.: Advanced Robotics
Abstract: Time-optimal trajectories with bounded velocities and accelerations are known to be parabolic, i.e. piecewise constant in acceleration. An important characteristic of this class of trajectories is the distribution of the switch points – the time instants when the acceleration of any robot joint changes. When integrating parabolic trajectory generation into a motion planning pipeline, especially one that involves a shortcutting procedure, resulting trajectories usually contain a large number of switch points with a dense distribution. This high frequency acceleration switching intensifies joint motor wear as well as hampers the robot performance. In this paper, we propose an algorithm for planning parabolic trajectories subject to both physical bounds, i.e. joint velocity and acceleration limits, and the minimum-switch-time constraint. The latter constraint ensures that the time duration between any two consecutive switch points is always greater than a given minimum value. Analytic derivations are given, as well as comparisons with other methods to demonstrate the efficiency of our approach.
ISSN: 0169-1864
DOI: 10.1080/01691864.2016.1204247
Rights: © 2016 Taylor & Francis. This is the author created version of a work that has been peer reviewed and accepted for publication by Advanced Robotics, Taylor & Francis. It incorporates referee’s comments but changes resulting from the publishing process, such as copyediting, structural formatting, may not be reflected in this document. The published version is available at: [].
Fulltext Permission: open
Fulltext Availability: With Fulltext
Appears in Collections:MAE Journal Articles

Files in This Item:
File Description SizeFormat 
Time-optimal parabolic interpolation with velocity, acceleration.pdf224.82 kBAdobe PDFThumbnail

Citations 50

Updated on Mar 5, 2021

Citations 50

Updated on Mar 8, 2021

Page view(s) 20

Updated on Jun 25, 2022

Download(s) 20

Updated on Jun 25, 2022

Google ScholarTM




Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.